Flash Flood, Mills
- When
- August 15, 5:55 PM CST to 8:00 PM CST
- Where
- Mills County, 4 mi W of Priddy
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.667, -98.583
Highway 218 closed due to water over the road.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 15, 1:29 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CDT MON AUG 15 2005 .DISCUSSION... 229 PM THE TEXAS EQUIVALENT OF THE PINEAPPLE EXPRESS...GRAPEFRUIT EXPRESS?...WILL CONTINUE FOR ANOTHER NIGHT. TROPICAL MOISTURE CONTINUES TO STREAM AROUND SUBTROPICAL RIDGE PRODUCING WIDESPREAD PWATS UP NEAR 2 INCHES. SCATTERED AFTERNOON CONVECTION OVER MUCH OF NORTH TEXAS WILL GIVE WAY TO MORE NOCTURNAL MCS TYPE STORMS THAT ARE VERY PRECIP EFFICIENT. MOST LIKELY LOCATION FOR HEAVIER RAIN IS WEST AND NORTHWEST WHERE GROUND IS SATURATED...SO WE HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THOSE AREAS. RIDGE DOES BUILD IN MORE ON WEDNESDAY...BUT WITH ALL THE MOISTURE BELOW AND A WEAK DISTURBANCE MOVING OVER THE TOP OF THE RIDGE I CANNOT RULE OUT SCATTERED AFTERNOON STORMS. THURSDAY LOOKS DRY AND FRIDAY MAY BRING SOME SEA BREEZE TYPE STORMS INTO THE SOUTHEAST. WEEKEND LOOKS PRETTY QUIET...AND THEN A STRONG COOL FRONT MOVES THROUGH THE PLAINS AND WILL POSSIBLY STALL IN OKLAHOMA...INCREASING MONDAY AND TUESDAY POP CHANCES IN THE NORTHERN HALF OF THE AREA. WILL NOT GO VERY HIGH POPS AT THIS TIME SINCE EVENT IS A LONG WAY OFF AND THE MODELS HAVE FLIP FLOPPED ON TIMING AND STRENGTH OF THE FRONT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 74 95 / 40 30 20 20 WACO, TX 74 93 74 95 / 40 20 20 20 PARIS, TX 72 91 73 93 / 30 30 30 20 DENTON, TX 74 93 73 94 / 40 30 20 20 MCKINNEY, TX 74 93 74 94 / 40 30 20 20 DALLAS, TX 75 93 75 95 / 40 30 20 20 TERRELL, TX 74 93 75 94 / 30 30 20 20 CORSICANA, TX 74 93 75 94 / 30 20 20 20 TEMPLE, TX 74 93 74 95 / 40 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR TXZ091-TXZ092-TXZ100- TXZ101-TXZ115-TXZ116-TXZ129-TXZ141-TXZ142. && /
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT MON AUG 15 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 349 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 1200 PM CDT TUESDAY FOR LOCATIONS ALONG AND WEST OF A LINE FROM BOWIE TO COMANCHE. ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL...RESULTING IN FLASH FLOODING ACROSS THIS REGION. OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REMAINDER OF NORTH TEXAS THROUGH DUSK. WIND GUSTS TO 40 MPH... CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS ONCE AGAIN ON TUESDAY AFTERNOON...WITH ONLY AN ISOLATED COVERAGE ANTICIPATED ON WEDNESDAY. SEA BREEZE CONVECTION WILL OCCUR ACROSS THE SOUTHEASTERN COUNTIES ON FRIDAY AND SATURDAY AFTERNOON...WITH A SOUTHWARD MOVING COLD FRONT BRINGING CHANCES OF STORMS TO THE NORTHERN PORTION OF NORTH TEXAS ON MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT...ESPECIALLY ACROSS THE FLASH FLOOD WATCH AREA. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CDT MON AUG 15 2005 TXZ141-152245- COMANCHE- 522 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTH OF DE LEON...OR 5 MILES NORTHEAST OF COMANCHE...MOVING NORTH NORTHEAST AT 15 MPH. RAINFALL UP TO ONE INCH MAY FALL FROM THIS STORM OVER THE NORTHERN HALF OF THE COUNTY. CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE...DE LEON AND GUSTINE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT MON AUG 15 2005 TXZ162-175-152315- LEON-ROBERTSON- 545 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 19 MILES SOUTHEAST OF FRANKLIN...OR 16 MILES NORTHEAST OF BRYAN...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STORMS WILL MOVE INTO THE CENTERVILLE AND FRANKLIN AREAS AROUND 630 PM. RAINFALL UP TO ONE INCH IS EXPECTED ACROSS THE SOUTHERN AREAS OF LEON AND ROBERTSON COUNTIES THROUGH 630 PM. CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...CENTERVILLE... FRANKLIN AND HEARNE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CDT MON AUG 15 2005 TXZ118-152330- TARRANT- 556 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER BEDFORD AND MOVING NORTH NORTHEAST AT 20 MPH. THE HEAVY RAINFALL WILL POND QUICKLY ON ROADWAYS AND MOTORIST SHOULD SLOW DOWN TO AVOID HYDRO PLANING. CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE... EULESS...GRAPEVINE...HURST AND SOUTHLAKE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 616 PM CDT MON AUG 15 2005 TXZ119-152345- DALLAS- 616 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER IRVING...MOVING NORTH NORTHEAST AT 15 MPH. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS ARE ADVISED TO SLOW DOWN TO AVOID HYDRO PLANING. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON... COPPELL...FARMERS BRANCH AND IRVING. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 649 PM CDT MON AUG 15 2005 TXZ147-160015- FREESTONE- 649 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 2 MILES NORTH OF FAIRFIELD LAKE STATE PARK...OR 8 MILES NORTHEAST OF FAIRFIELD... MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE AND FAIRFIELD LAKE STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 652 PM CDT MON AUG 15 2005 TXZ117-118-160015- PARKER-TARRANT- 652 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF ALEDO...OR 8 MILES SOUTHWEST OF BENBROOK...MOVING NORTH NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK...BLUE MOUND...EAGLE MOUNTAIN...LAKE WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WESTWORTH AND WHITE SETTLEMENT. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
The Dyess AFB radar (KDYX), 116 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
2 flash flood. Local standard time, as filed.
Highway 218 closed due to water over the road.
One street reported with high water over it.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471347, 5471346.